Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 46, NWS Nashville, TN

June 19, 20194 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2019, 8:31 PM CDT for 4 counties in Tennessee. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2019, 8:31 PM CDT (01:31 UTC)
Expired
Jun 19, 2019, 9:15 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cannon County, TN, DeKalb County, TN, Rutherford County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:40 PM CDTTSTM WND DMGAuburntown, TNTREE DOWN ON COOPER HOLLOW ROAD
Jun 19, 8:51 PM CDTTSTM WND DMGBradyville, TNTREE DOWN ON BURT BURGEN ROAD
Jun 19, 9:10 PM CDTTSTM WND DMG3 Sw Smithville, TNTREE ON A POWER LINE ON PINE CREEK DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 5:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

024 
WUUS54 KOHX 200131
SVROHX
TNC015-041-149-189-200215-
/O.NEW.KOHX.SV.W.0046.190620T0131Z-190620T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
831 PM CDT Wed Jun 19 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southwestern De Kalb County in Middle Tennessee...
  Central Rutherford County in Middle Tennessee...
  Southeastern Wilson County in Middle Tennessee...
  Cannon County in Middle Tennessee...

* Until 915 PM CDT.

* At 830 PM CDT, severe thunderstorms were located along a line 
  extending from Alexandria to Christiana, moving east at 25 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated. At 828 PM CDT...several trees were blown 
           down with these storms across Rutherford County.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Murfreesboro, Smithville, Woodbury, Walterhill, Eagleville,
  Liberty, Auburntown, Lascassas, Rockvale, Bradyville, Milton and
  Readyville.

This includes Interstate 24 between mile markers 76 and 89.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3600 8580 3570 8601 3572 8670 3602 8627
TIME...MOT...LOC 0130Z 283DEG 20KT 3597 8620 3572 8648 

HAIL...1.00IN
WIND...70MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:48 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 19, 6:48 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
648 PM CDT Wed Jun 19 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Scattered showers and thunderstorms are currently moving through the
Ohio River Valley with a few severe thunderstorms to our northeast
near the Mississippi River. As for the main story line of today, we
are keeping an eye on the severe weather potential for this evening.
A severe thunderstorm watch is currently in place for our
northwestern counties, primarily north of I-40 and west of I-24.
This watch is in effect until 9 PM this evening. Current surface
observations show southwesterly flow through the area and around
CAPE values around 1500 J/kg. We are still looking at potentially
two rounds of severe weather this evening with the first round
beginning between 5 PM and 7 PM with another round moving into our
northwestern counties around 8 PM to 10 PM. Our main concerns with
both rounds are damaging wind gusts and heavy rainfall that could
lead to localized flooding. PWAT values remain around 1.5 to 2
inches, so rainfall amounts will need to be monitored. Luckily,
storms should be moving fairly quickly, so hopefully we will not
have any storms remain over one area for too long. As always, hail
and an isolated tornado cannot be completely ruled out. Any severe
weather will move out of the area by early tomorrow morning. A few
lingering showers and thunderstorms cannot be ruled out for
tomorrow. Showers and thunderstorms will finally begin to move out
of the area into tomorrow afternoon and evening. All of this should
finally begin to move out of the area by early tomorrow morning.

On Friday, a very weak ridge will begin to build into the
southeastern region, leading to an increase in temps and dewpoint
temps. We could see a few scattered showers and thunderstorms
primarily in the afternoon and early evening, but the bigger story
line will be our temperatures beginning Friday and into the weekend.
Highs will creep into the 90s with dewpoint temps in the low to mid
70s. Will have to keep an eye on heat index values over the next few
days, which could creep near 100. Diurnal, afternoon thunderstorms
will remain through the weekend since there will be plenty of
moisture and energy present with our southerly flow. In addition, we
will need to keep an eye on late Saturday night, as a few models
hint at a complex system pushing down into our area. Models are
having a difficult time handling timing and strength, so will just
mention for now.

Into next week, that weak ridge will begin to break down as an upper-
level low moves through the Ohio River Valley. This will bring the
potential additional showers and thunderstorms through the area.
Highs should drop a few degrees next week though.

&&

.AVIATION...
00Z TAF DISCUSSION.

The next 12 to 16 hours will bring intermittent thunderstorms and
showers to all sites. Some storms may be strong or severe and will
bring strong winds, reduced visibilities, and low cigs to sites as
they pass by. There will be some periods of MVFR to VFR
conditions between waves of storms. Thursday will bring improving
conditions as a final wave of scattered storms sweeps through the
area and off the Plateau by early afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......MacDonald
AVIATION........11
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 15 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
516 AM CDT Wed Jun 19 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-201030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
516 AM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Rain and thunderstorms, some strong to severe, are possible this
evening into early Thursday morning. Damaging winds will be the
main concern, along with hail and an isolated tornado. Heavy
downpours may also lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated severe storms are possible north of I-40 late Friday into
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening.

15

In the hours before

Special weather statement, Jun 19, 7:23 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
723 PM CDT Wed Jun 19 2019

TNZ027-059-200100-
Williamson TN-Davidson TN-
723 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON AND NORTH
CENTRAL WILLIAMSON COUNTIES UNTIL 800 PM CDT...

At 722 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bellevue, or 8 miles southwest of Nashville, moving east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Franklin, Nashville, Brentwood, Forest Hills, Oak Hill, Belle Meade,
Lakewood, Hermitage, Bellevue, Antioch, Old Hickory, Berry Hill,
Bells Bend and Percy Priest Lake.

This includes the following highways...
 Interstate 40 between mile markers 194 and 222.
 Interstate 65 between mile markers 71 and 88.
 Interstate 24 between mile markers 47 and 62.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.

LAT...LON 3624 8660 3609 8653 3609 8655 3603 8658
      3595 8696 3612 8701 3613 8700 3615 8699
      3626 8665
TIME...MOT...LOC 0022Z 250DEG 29KT 3609 8689

Shamburger
Special weather statement, Jun 19, 7:27 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
727 PM CDT Wed Jun 19 2019

TNZ026-027-059-200100-
Williamson TN-Davidson TN-Cheatham TN-
727 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES UNTIL 800
PM CDT...

At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairview, or 13 miles northwest of Franklin, moving east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Kingston Springs, Pegram, Fairview and Natchez Trace At Highway 96.

This includes Interstate 40 between mile markers 183 and 193.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.

LAT...LON 3592 8717 3609 8717 3612 8701 3595 8696
TIME...MOT...LOC 0027Z 250DEG 29KT 3603 8705

Shamburger
Local storm report, Jun 19, 7:28 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND DMG     2 NW HENDERSONVILLE     36.31N  86.63W
06/19/2019                   SUMNER             TN   PUBLIC

            TREE DOWN ON POWERLINE. TRANFORMER FELL AND DAMAGED 2
            CARS NORTH OF HENDERSONVILLE.

&&

EVENT NUMBER OHX1900286

BW
Local storm report, Jun 19, 7:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     GREEN HILLS             36.10N  86.82W
06/19/2019                   DAVIDSON           TN   PUBLIC

            FIREWORKS TENT THROWN NEAR HILLSBORO HS

&&

EVENT NUMBER OHX1900287

UNGER
Local storm report, Jun 19, 8:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     GREEN HILLS             36.10N  86.82W
06/19/2019                   DAVIDSON           TN   SOCIAL MEDIA

            LARGE TREE UPROOTED IN DUNCANWOOD SUBDIVISION

&&

EVENT NUMBER OHX1900288

UNGER
Special weather statement, Jun 19, 8:18 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
818 PM CDT Wed Jun 19 2019

TNZ059>061-200200-
Williamson TN-Maury TN-Marshall TN-
818 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL...CENTRAL
MAURY AND SOUTHWESTERN WILLIAMSON COUNTIES UNTIL 900 PM CDT...

At 818 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nolensville to Spring Hill. Movement was
southeast at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Columbia, Spring Hill, Chapel Hill, Santa Fe, Williamsport, I-65 East
Of Columbia and Farmington.

This includes Interstate 65 between mile markers 38 and 54.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.

LAT...LON 3572 8670 3545 8669 3564 8724 3585 8721
TIME...MOT...LOC 0118Z 300DEG 20KT 3588 8669 3572 8703

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:23 PM CDTSpecial Weather StatementOHXDavidson37 min
Jun 19, 7:27 PM CDTSpecial Weather StatementOHXWilliamson33 min
Jun 19, 7:34 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson26 min
Jun 19, 7:54 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry51 min
Jun 19, 7:58 PM CDTSevere Thunderstorm WarningOHXCannon, Davidson, Rutherford, Williamson, Wilson62 min
Jun 19, 8:18 PM CDTSpecial Weather StatementOHXMaury42 min
Jun 19, 8:25 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson35 min
Jun 19, 8:46 PM CDTSpecial Weather StatementOHXBedford44 min
Jun 19, 8:56 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Marshall, Rutherford and 2 more34 min
Jun 19, 9:04 PM CDTSpecial Weather StatementOHXJackson, Putnam41 min
Jun 19, 9:17 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam43 min
Jun 19, 9:29 PM CDTSpecial Weather StatementOHXCumberland, Putnam, White61 min
Jun 19, 9:39 PM CDTSpecial Weather StatementOHXCoffee36 min
Jun 19, 9:50 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett40 min
Jun 19, 10:01 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam, Van Buren, White47 min
Jun 19, 10:04 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren26 min
Jun 20, 1:51 AM CDTSpecial Weather StatementOHXHickman24 min
Jun 20, 2:19 AM CDTSpecial Weather StatementOHXPerry41 min
Jun 20, 2:21 AM CDTSpecial Weather StatementOHXHumphreys39 min
Jun 20, 2:46 AM CDTSpecial Weather StatementOHXWilliamson44 min
Jun 20, 2:48 AM CDTSpecial Weather StatementOHXDickson42 min
Jun 20, 2:58 AM CDTSpecial Weather StatementOHXGiles, Marshall, Maury47 min
Jun 20, 3:03 AM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson27 min
Jun 20, 3:28 AM CDTSevere Thunderstorm WarningOHXRutherford, Williamson20 min
Jun 20, 4:35 AM CDTSpecial Weather StatementOHXGrundy40 min
Jun 20, 7:21 AM CDTSpecial Weather StatementOHXCheatham, Montgomery, Robertson39 min
Jun 20, 2:19 PM CDTSpecial Weather StatementOHXMacon, Trousdale41 min
Jun 20, 2:43 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith32 min
Jun 20, 3:11 PM CDTSpecial Weather StatementOHXJackson49 min
Jun 20, 3:17 PM CDTSpecial Weather StatementOHXCumberland43 min
Jun 20, 3:35 PM CDTSpecial Weather StatementOHXJackson40 min
Jun 20, 4:48 PM CDTSpecial Weather StatementOHXCumberland42 min
Jun 20, 5:08 PM CDTTornado WarningOHXCumberland, White16 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.